Approximation by conic splines

Abstract : We show that the complexity of a parabolic or conic spline approximating a sufficiently smooth curve with non-vanishing curvature to within Hausdorff distance $\varepsilon$ is $c_1\varepsilon^{-\frac{1}{4}} + O(1)$, if the spline consists of parabolic arcs, and $c_2\varepsilon^{-\frac{1}{5}} + O(1)$, if it is composed of general conic arcs of varying type. The constants $c_1$ and $c_2$ are expressed in the Euclidean and affine curvature of the curve. We also show that the Hausdorff distance between a curve and an optimal conic arc tangent at its endpoints is increasing with its arc length, provided the affine curvature along the arc is monotone. This property yields a simple bisection algorithm for the computation of an optimal parabolic or conic spline.
Type de document :
Article dans une revue
Mathematics in Computer Science, Springer, 2007, 1 (1), pp.39-69. 〈10.1007/s11786-007-0004-8〉
Liste complète des métadonnées

Littérature citée [28 références]  Voir  Masquer  Télécharger

https://hal.inria.fr/inria-00188456
Contributeur : Sylvain Petitjean <>
Soumis le : jeudi 30 juin 2011 - 17:53:09
Dernière modification le : jeudi 11 janvier 2018 - 06:20:14
Document(s) archivé(s) le : samedi 1 octobre 2011 - 02:20:15

Fichier

conics.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Sunayana Ghosh, Sylvain Petitjean, Gert Vegter. Approximation by conic splines. Mathematics in Computer Science, Springer, 2007, 1 (1), pp.39-69. 〈10.1007/s11786-007-0004-8〉. 〈inria-00188456〉

Partager

Métriques

Consultations de la notice

478

Téléchargements de fichiers

153